Muscle and Brawn Forums

Muscle and Brawn Forums (http://www.muscleandbrawn.com/forum/index.php)
-   General Fitness & Health (http://www.muscleandbrawn.com/forum/forumdisplay.php?f=2)
-   -   Experience with Accutane/Isotretinoin (http://www.muscleandbrawn.com/forum/showthread.php?t=12825)

JTurner 03-11-2013 10:27 AM

Experience with Accutane/Isotretinoin
 
After a few years of various treatments for acne I was referred to a dermatologist. Went to see him this afternoon and his recommendation is to start a course of Isotretinoin/Accutane. Going for the blood test in the morning but still undecided on the treatment.

Does anyone have any experience or opinions of it? I know of the side effects and have googled a lot. My biggest concern is the aches and pains along with heavy lifting and the laziness with a tough semester to finish and then exams.

Any opinions welcome.

schrebra 03-11-2013 10:46 AM

HA! How ironic... I took accutane about 2 years ago, I thought they banned the stuff after all the flack it was getting.

While I was taking it my skin would be so brittle and dry I couldn't stretch or move because it felt my my skin was going to crack! Just use lotion all the time to fix that. During that time I would have mood swings too.

After about a year off the stuff I noticed that my hair was thinning badly. I got the balding crown on my head, and I decided to shave my hair completely because any time I would run my fingers though my hair clumps would fall out.

AND! two years later my body hair started thinning to the point where I practically have none left at all. Arm hair, leg hair, knuckle hair and so on. I hope maybe one day it'll grow back.

So long story short, receeding hair line and loss of body hair all over, but in return I've never had acne again. And my skin looks amazing.

You win some you lose some, eh?

But yeah It's some potent stuff.

schrebra 03-11-2013 10:48 AM

Oh and one more side effect I had was my joints were very sore all the time, like my knees.

schrebra 03-11-2013 10:49 AM

I don't think it would have been possible to lift during the phase of accutane either, just because of how taxing it is on your body. And the fact that your not allowed to take anything supplement related during the trial.

Gengaeldelse 03-11-2013 12:25 PM

I too was on Accutane in high school, 1996. I read something recently about it being linked to Chron's disease, which I now have. I think there was even a class action lawsuit.

JTurner 03-13-2013 08:25 AM

Thanks for the replies.

Quote:

Originally Posted by schrebra (Post 335015)
HA! How ironic... I took accutane about 2 years ago, I thought they banned the stuff after all the flack it was getting.

While I was taking it my skin would be so brittle and dry I couldn't stretch or move because it felt my my skin was going to crack! Just use lotion all the time to fix that. During that time I would have mood swings too.

After about a year off the stuff I noticed that my hair was thinning badly. I got the balding crown on my head, and I decided to shave my hair completely because any time I would run my fingers though my hair clumps would fall out.

AND! two years later my body hair started thinning to the point where I practically have none left at all. Arm hair, leg hair, knuckle hair and so on. I hope maybe one day it'll grow back.

So long story short, receeding hair line and loss of body hair all over, but in return I've never had acne again. And my skin looks amazing.

You win some you lose some, eh?

But yeah It's some potent stuff.

Sounds like lovely stuff ha.

Quote:

Originally Posted by schrebra (Post 335016)
Oh and one more side effect I had was my joints were very sore all the time, like my knees.

Ye I imagine this will be my biggest problem.

Quote:

Originally Posted by schrebra (Post 335020)
I don't think it would have been possible to lift during the phase of accutane either, just because of how taxing it is on your body. And the fact that your not allowed to take anything supplement related during the trial.

Sad to hear, doc didn't say stop but did say that the aches would be worsened, just have to see how things go. On the supplement side I don't really take any so nothing to stop.

Quote:

Originally Posted by Gengaeldelse (Post 335065)
I too was on Accutane in high school, 1996. I read something recently about it being linked to Chron's disease, which I now have. I think there was even a class action lawsuit.

Ye, Chron's and other bowel problems from what I've read. I can deal with the short term side effects but the lasting stuff puts me off.

Still undecided :march:.


All times are GMT -5. The time now is 04:56 AM.

Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2014, vBulletin Solutions, Inc.